MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MULTIFOCAL IOLS
Model Number ZMA00
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens (iol) was explanted as it was not centering properly and was likely due to a crimped or damaged haptic.Another lens, same model was implanted and the patient was reported doing well.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: through follow-up it was learned that the lens was explanted from a female patient's left eye.A vitrectomy and 7mm clear corneal tunnel, 10.0 nylon bow tie suture were required.Additionally, the following information was provided.Age/date of birth: (b)(6)0 gender/sex: female.Date of event: (b)(6) 2016.If implanted, give date: (b)(6) 2016.If explanted, give date: (b)(6) 2016.(b)(4).Device available for evaluation ¿ yes, returned to manufacturer on 12/7/2016.Device returned to manufacturer ¿ yes (device evaluation anticipated, but not yet begun).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: the explanted intraocular lens (iol) was returned to the manufacturing site for investigation.Visual inspection of the returned lens sample shows the product is damaged.Non production related scratches are present on the anterior side of the lens.These scratches are most likely related to handling and or the lens explant procedure.No anomalies were found on the haptics.The customer's reported complaint could not be confirmed.Manufacturing record review: a review of the manufacturing records was performed.The product was manufactured according to specification.A search of complaints revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the product.Based on the results of the investigation, no product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6084438
Report Number9614546-2016-00574
Device Sequence Number757351
Product Code MFK
UDI-Device Identifier05050474536807
UDI-Public(01)05050474536807(17)200121
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/21/2020
Device Model NumberZMA00
Device Catalogue NumberZMA00U0200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/07/2016
Supplement Report FDA Received Date12/08/2016
01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;